Ask an expert
Question

05 Dec 2005

water retention
Hi

I've been retaining water - got totally bloated and about 4 years ago a friend told me to use Adco-retic - I did and it solved the problem. I've been on this tablet without my doc knowing (not a sick person so don't see him much) for 4-5 years.
Is this good for me?
I don't drink much water either.

Thanks
Answer 16,353 views
Expert
CyberDoc
cyberdoc

01 Jan 0001

Dear Waterbaby,
Please just tell your doc the next time you see him - he won't bite your head off! Adcoretic is just a diuretic tablet that forces your kidneys to excrete more water but in the process you can lose important salts like Potassium and Natrium too. This can cause heart arrythmias. It can also make your bloodpressure go a bit low and can give you cramps in your muscles, but otherwise should not give you any side effects. However, you must drink at least 8 glasses of water/fluid each day. The more you drink, the less your body would want to keep in because I am sure that he/she thinks that you are living in a desert!
If you go to your doctor, ask him to just test your electrolytes ( that is the Potassium and Natrium) to ensure that you don't damage your heart. I hope you are just taking 1 a day....
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9433 votes
No
68% - 19974 votes
Vote